Alert archive / Oregon / Gale Warnings in 2016
Gale Warning 52, NWS Medford, OR
NWS Medford, OR issued this gale warning at Sep 28, 2016, 2:51 AM PDT. It took effect at Sep 28, 2016, 5:00 PM PDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2016, 2:51 AM PDT (09:51 UTC)
- In effect from
- Sep 28, 2016, 5:00 PM PDT
- Expired
- Sep 28, 2016, 3:54 PM PDT
- In force
- Issued by
- NWS Medford, OR
The text
As transmitted.
421 WHUS76 KMFR 280951 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 251 AM PDT WED SEP 28 2016 PZZ350-282300- /O.CAN.KMFR.SC.Y.0095.000000T0000Z-160928T1200Z/ /O.CON.KMFR.SW.Y.0105.160928T1200Z-160929T1800Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 251 AM PDT WED SEP 28 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY... * SEAS...STEEP AT 6 TO 7 FEET. SEAS MAY SUBSIDE LATE THIS MORNING BUT ARE EXPECTED TO RISE AGAIN TO AROUND 7 FEET THIS AFTERNOON AND EVENING. * AREAS AFFECTED...THE HAZARD WILL BE FROM SHORT PERIOD FRESH SWELL FROM 5 NM FROM SHORE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ376-282300- /O.EXT.KMFR.GL.W.0051.000000T0000Z-160929T0600Z/ /O.CON.KMFR.SC.Y.0095.000000T0000Z-160929T1800Z/ /O.NEW.KMFR.SE.W.0067.160929T0000Z-160929T1800Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 251 AM PDT WED SEP 28 2016 ...GALE WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT THURSDAY. * WINDS...NORTH 25 TO 30 KT WITH GUSTS 45 KT. * SEAS...FROM THE NORTH AND STEEP TO VERY STEEP AT 7 TO 10 FEET. SEAS ARE EXPECTED TO RISE TO 10 TO 12 FEET THIS EVENING...THEN SUBSIDE TO 8 TO 10 FEET LATE THIS EVENING. * AREAS AFFECTED...GALES AND VERY STEEP SEAS ARE EXPECTED FOR AREAS SOUTH OF GOLD BEACH. ALL AREAS OTHER AREAS WILL BE AFFECTED BY SMALL CRAFT ADVISORY CONDITIONS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ356-282300- /O.CON.KMFR.SC.Y.0095.000000T0000Z-160929T1800Z/ /O.CON.KMFR.SW.Y.0105.160928T1200Z-160929T1800Z/ /O.NEW.KMFR.GL.W.0052.160929T0000Z-160929T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 251 AM PDT WED SEP 28 2016 ...SMALL CRAFT ADVISORY IN EFFECT THROUGH THURSDAY... ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. * WINDS...NORTH 15 TO 25 KNOTS...INCREASING TO 25 TO 35 KNOTS LATE THIS AFTERNOON. * SEAS...FROM THE NORTH...STEEP AND WIND DRIVEN 6 TO 7 FEET THROUGH THIS AFTERNOON THEN RISING TO 7 TO 9 FEET LATE THIS AFTERNOON THROUGH LATE THIS EVENING. * AREAS AFFECTED...SMALL CRAFTY ADVISORY CONDITIONS WILL OCCUR AT MOST OTHER LOCATIONS...EXCEPT IN SHELTERED LOCATIONS ALONG THE IMMEDIATE COAST SUCH AS NEAR PORT ORFORD AND SOUTH OF BROOKINGS. GALE IS EXPECTED BEYOND 5 NM FROM GOLD BEACH SOUTH TO ABOUT 10 NM OFFSHORE OFF BROOKINGS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ370-282300- /O.CON.KMFR.SC.Y.0095.000000T0000Z-160929T1800Z/ /O.CON.KMFR.SW.Y.0105.160928T1200Z-160929T1800Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 251 AM PDT WED SEP 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY... * WINDS...NORTH 20 TO 25 KT WITH GUSTS TO 35 KT. * SEAS...FROM THE NORTH...STEEP AND WIND DRIVEN 7 TO 9 FEET. SEAS MAY SUBSIDE TO 6 FEET EARLY THIS AFTERNOON BUT ARE EXPECTED TO RISE TO 9 FEET AGAIN LATE THIS AFTERNOON. * AREAS AFFECTED AND TIMING...ALL AREAS WILL BE AFFECTED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
828 WHUS76 KMFR 281554 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 854 AM PDT WED SEP 28 2016 PZZ356-290500- /O.CAN.KMFR.SW.Y.0105.000000T0000Z-160929T1800Z/ /O.CON.KMFR.SC.Y.0095.000000T0000Z-160929T1800Z/ /O.CON.KMFR.GL.W.0052.160929T0000Z-160929T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 854 AM PDT WED SEP 28 2016 ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * WINDS...NORTH 15 TO 25 KNOTS...INCREASING TO 25 TO 35 KNOTS LATE THIS AFTERNOON. * SEAS...STEEP AND WIND DRIVEN 6 TO 7 FEET THROUGH THIS AFTERNOON THEN RISING TO 7 TO 9 FEET LATE THIS AFTERNOON THROUGH LATE THIS EVENING. * AREAS AFFECTED... GALE IS EXPECTED BEYOND 5 NM FROM GOLD BEACH SOUTH TO ABOUT 10 NM OFFSHORE OFF BROOKINGS. SMALL CRAFT ADVISORY CONDITIONS WILL OCCUR AT MOST OTHER LOCATIONS...EXCEPT IN SHELTERED LOCATIONS ALONG THE IMMEDIATE COAST SUCH AS NEAR PORT ORFORD AND SOUTH OF BROOKINGS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ376-290500- /O.CON.KMFR.GL.W.0051.000000T0000Z-160929T0600Z/ /O.CON.KMFR.SC.Y.0095.000000T0000Z-160929T1800Z/ /O.CON.KMFR.SE.W.0067.160929T0000Z-160929T1800Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 854 AM PDT WED SEP 28 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...NORTH 25 TO 30 KT WITH GUSTS 45 KT. * SEAS...FROM THE NORTH AND STEEP TO VERY STEEP AT 7 TO 10 FEET. SEAS ARE EXPECTED TO RISE TO 10 TO 12 FEET THIS EVENING...THEN SUBSIDE TO 8 TO 10 FEET LATE THIS EVENING. * AREAS AFFECTED...GALES AND VERY STEEP SEAS ARE EXPECTED FOR AREAS SOUTH OF GOLD BEACH. ALL AREAS OTHER AREAS WILL BE AFFECTED BY SMALL CRAFT ADVISORY CONDITIONS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ370-290500- /O.CON.KMFR.SC.Y.0095.000000T0000Z-160929T1800Z/ /O.CON.KMFR.SW.Y.0105.000000T0000Z-160929T1800Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 854 AM PDT WED SEP 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY... * WINDS...NORTH 20 TO 25 KT WITH GUSTS TO 35 KT. * SEAS...FROM THE NORTH...STEEP AND WIND DRIVEN 7 TO 9 FEET. SEAS MAY SUBSIDE TO 6 FEET EARLY THIS AFTERNOON BUT ARE EXPECTED TO RISE TO 9 FEET AGAIN LATE THIS AFTERNOON. * AREAS AFFECTED AND TIMING...ALL AREAS WILL BE AFFECTED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-290500- /O.CON.KMFR.SW.Y.0105.000000T0000Z-160929T1800Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 854 AM PDT WED SEP 28 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY... * SEAS...STEEP AT 6 TO 7 FEET. SEAS MAY SUBSIDE LATE THIS MORNING BUT ARE EXPECTED TO RISE AGAIN TO AROUND 7 FEET THIS AFTERNOON AND EVENING. * AREAS AFFECTED...THE HAZARD WILL BE FROM SHORT PERIOD FRESH SWELL FROM 5 NM FROM SHORE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
139 WHUS76 KMFR 282254 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 354 PM PDT WED SEP 28 2016 ...HAZARDOUS CONDITIONS CONTINUE THROUGH THURSDAY MORNING... .HAZARDOUS SEAS WARNING CONDITIONS ARE EXPECTED BEYOND ABOUT 7 NAUTICAL MILES OF THE COAST SOUTH OF GOLD BEACH THIS AFTERNOON AND EVENING AS THE THERMAL TROUGH ALONG THE COAST PERSISTS. WINDS AND SEAS WILL BE HAZARDOUS TO SMALL CRAFT IN MOST OTHER AREAS THROUGH THURSDAY MORNING. PZZ356-291400- /O.EXB.KMFR.SE.W.0067.160928T2254Z-160929T0600Z/ /O.CON.KMFR.SC.Y.0095.000000T0000Z-160929T1800Z/ /O.CAN.KMFR.GL.W.0052.160929T0000Z-160929T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 354 PM PDT WED SEP 28 2016 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY... ...GALE WARNING IS CANCELLED... THE GALE WARNING HAS BEEN CANCELLED.THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS...NORTH 15 TO 25 KNOTS BRIEFLY INCREASING TO 20 TO 30 KNOTS EARLY THIS EVENING. * SEAS...FROM THE NORTH, STEEP, AND WIND DRIVEN 6 TO 9 FEET, BRIEFLY BUILDING TO A STEEP TO VERY STEEP 7 TO 10 FEET THIS EVENING. * AREAS AFFECTED...HAZARDOUS SEAS WARNING CONDITIONS ARE EXPECTED BEYOND ABOUT 7 NAUTICAL MILES OF THE COAST SOUTH OF CAPE SEBASTIAN THIS EVENING. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ELSEWHERE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ376-291400- /O.CAN.KMFR.GL.W.0051.000000T0000Z-160929T0600Z/ /O.EXT.KMFR.SE.W.0067.160928T2254Z-160929T0600Z/ /O.CON.KMFR.SC.Y.0095.000000T0000Z-160929T1800Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 354 PM PDT WED SEP 28 2016 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE GALE WARNING. * WINDS...NORTH 25 TO 30 KNOTS WITH GUSTS AROUND 35 KNOTS. WINDS WILL DECREASE TO 15 TO 25 KNOTS AFTER MIDNIGHT AND THEN PERSIST THROUGH THURSDAY MORNING. * SEAS...FROM THE NORTH AND STEEP TO VERY STEEP AT 8 TO 14 FEET THROUGH THIS EVENING. SEAS ARE EXPECTED TO SUBSIDE TO A STEEP 7 TO 9 FEET AT A PERIOD OF 8 SECONDS OVERNIGHT THROUGH THURSDAY MORNING. * AREAS AFFECTED...VERY STEEP SEAS ARE EXPECTED FOR AREAS SOUTH OF GOLD BEACH. ALL AREAS OTHER AREAS WILL BE AFFECTED BY SMALL CRAFT ADVISORY CONDITIONS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ370-291400- /O.CAN.KMFR.SW.Y.0105.000000T0000Z-160929T1800Z/ /O.CON.KMFR.SC.Y.0095.000000T0000Z-160929T1800Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 354 PM PDT WED SEP 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY... * WINDS...NORTH 20 TO 25 KT WITH GUSTS AROUND 30 KT, DIMINISHING TO 15 TO 20 KNOTS THURSDAY MORNING. * AREAS AFFECTED AND TIMING...ALL AREAS WILL BE AFFECTED. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-291400- /O.CON.KMFR.SW.Y.0105.000000T0000Z-160929T1800Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 354 PM PDT WED SEP 28 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY... * SEAS...STEEP AT 6 TO 9 FEET AT 8 SECONDS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ BTL HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Sep 27, 8:12 PM PDT, 6 hours 39 minutes earlier.
Area forecast discussion, Sep 27, 8:12 PM PDT, 6 hours 39 minutes before
Area Forecast Discussion
National Weather Service Medford OR
812 PM PDT TUE SEP 27 2016
.DISCUSSION...No updates planned for this evening. After a warm
day, skies remain clear with relatively mild temperatures and
light winds in most areas this evening. Stratus is already
developing along the north and central Oregon coast this evening,
and that will likely creep down the coast and move into the Coos
coast overnight. Elsewhere, clear skies will continue through the
night with low temperatures a touch above normal. -Wright
&&
.PREV DISCUSSION... /Issued 547 PM PDT TUE SEP 27 2016/
UPDATE...
The Aviation and Marine sections have been updated. Additionally,
the marine headlines have also been updated. BTL
DISCUSSION.../Issued 256 PM PDT TUE SEP 27 2016/
SHORT TERM...The upper level ridge over the area that is bringing
warm and dry weather will begin to break down slightly on Wednesday
as a shortwave trough moves inland to the north. Then an upper low
and trough will shift down out of the Gulf of Alaska and become
centered off the Pacific Northwest coast by Thursday before moving
inland late Saturday and Sunday. This trough will bring a change
to much a cooler and wetter pattern.
Tomorrow, expect the main impact from the shortwave trough moving
inland to the north, will be a slight cooling trend for areas
west of the Cascades in Southern Oregon. Also some morning low
clouds are expected along the coast and into the Umpqua Valley.
Late in the afternoon tomorrow, also expect winds to increase out
of the southwest for area east of the Cascades with winds around
10 mph.
As the Pacific cold trough moves into place off the Pacific
Northwest coast on Thursday, expect cooler temperatures to develop
across inland areas with highs lowering into the 70s and low 80s
for inland valleys. Also winds will increase and become gusty on
Thursday, especially east of the Cascades and in the Shasta
Valley. A weak disturbance in the southwest flow aloft will move
into the area late Thursday. This combined with increasing mid
level moisture and weak instability will bring a slight risk for
thunderstorms on Thursday in the Cascades from near Crater Lake
north and into the northern Klamath county area near Chemult.
As the trough shifts into the coast Friday and then further inland
Saturday with impulses rotating around the trough and into the
area, expect additional cooling over the area as well as
increasing chances for rain along the coast and into inland areas.
Strong gusty winds are expected ahead of the trough on Friday for
areas east of the Cascades and possibly into the Shasta Valley as
well. Models indicate 700 mb winds will increase to 30 to 40 kt
over these areas and expect these winds to mix down during the
afternoon and into the evening. Of note, the NAM is slightly
strong with these winds, showing 700 mb winds up to 45 kt in
eastern Siskiyou County. Model differences with impulses rotating
around the trough, result in low to moderate confidence on which
areas may see showers on Friday. Overall, expect a chance of
showers along the coast and into the Southern Oregon Cascades,
especially near Crater Lake and northward. The chance for
precipitation will increase on Saturday as a front moves inland
and the upper trough begins to push inland as well. For Saturday
afternoon and evening, expect scattered to widespread showers
along the coast and chance for showers across most inland areas,
with best chances from the Cascades west.
Temperatures on Friday and Saturday are expected to be much
cooler. High temperatures are expected to lowering near seasonal
norms on Friday with highs in the upper 60s to low 70s for inland
valleys. On Saturday, cooler, cloudy and showery conditions are
expected with highs in the valley locations only reaching the
upper 50s to mid 60s.
LONG TERM...Expect very cool and wet conditions on Sunday as a
low moves down the base of the trough and into the area. While
there remain model differences on the track and timing of this low
moving into the area on Sunday, overall the models support a cold
and wet pattern with widespread light to moderate precipitaion
across the area. Snow levels are expected to lower to around 5500
feet late Saturday night into Sunday morning in the Cascades then
remain around 6000 feet during the day Sunday. These lower snow
levels combined with precipitation are expected to bring brief
snow accumulations to the higher passes in the Cascades.
This system is followed by a warm front bringing additional rain
to the region early next week. The model solutions vary on the
track of this system, with the ECMWF showing a more southerly
track, bringing the front into extreme southwest Oregon and
Northern California on Monday while the GFS and many GEFS ensemble
members keeps the front further north. The track and timing of
this front will be important factors in how widespread
precipitation will be on Monday and into Tuesday. CC
AVIATION...28/00Z TAF CYCLE...
Clear skies along the coast this afternoon indicate that models are
likely bringing in low clouds to the coast and Umpqua Basin too
early tonight. An offshore component to the wind on the Coos and
Douglas coasts will be with us all night, but will weaken around
06Z, enough for low clouds and fog to be possible at KOTH. Thus,
there is still moderate to high confidence that IFR and local LIFR
will develop on the Douglas and Coos Coasts, to include KOTH,
tonight through Wednesday morning. Further inland MVFR to local IFR
is possible in and around Roseburg in the 12-18Z time frame. The
current forecast indicates it will be around KRBG, but not on site,
as confidence in it arriving is less than 50 percent based on
current trends/apparent model biases. Elsewhere, VFR conditions are
expected to continue. BTL
MARINE...Updated 530 PM PDT Tuesday 27 September 2016...
The forecast was adjusted this afternoon to indicate gales in the
southern inner waters between 5 and 10 nautical miles of the coast
south of Port Orford. Conditions at buoy 27 in the last hour
indicate that these gales are likely occuring in the added Gale
Warning area. Elsewhere, except at sheltered locations along the
immediate coast, Small Craft Advisory conditions are expected. ASCAT
satellite derived wind data from just after noon today clearly
indicates a large north wind fetch area over the Eastern Pacific, so
have high confidence that the advisory conditions will continue
through the day on Wednesday. North winds and seas will peak this
evening, and then will gradually diminish overnight into Wednesday
morning. The thermal trough responsible for these hazardous
conditions will linger through Wednesday, and then will move inland
Wednesday night into Thursday. Thus, advisories remain in effect
until late Thursday morning. Thereafter, the first in a series of
fronts will arrive Friday. Details in terms of wind and wave maximum
timing and magnitude are still fuzzy, as run to run variations in
the models have been significant. Expect periods of rain and south
wind to advisory and, possibly, gale levels, at times, through early
next week with increasing wave action with time. BTL
FIRE WEATHER...Updated 200 PM PDT Tuesday 27 September 2016...
Wednesday will continue the gradual cooling trend as the upper ridge
moves east and loses its influence over the region. As an upper
trough to the west moves closer, temperatures will drop more
noticeably on Thursday. An approaching cold front will bring
stronger winds Wednesday and more so on Thursday, with the front
moving through late Thursday into Friday. Southwest to west winds
will gust to 30 mph in portions of the East Side Thursday and
Friday. Humidity will only increase marginally late this week in
areas of the East Side, so will be monitoring for the potential for
critical fire weather conditions on both of these days, especially
Thursday. That said, right now model consensus suggests Fire Weather
Zones 624 and 285 will not quite meet Red Flag Warning criteria
through the week. It's worth noting there is a slight chance for
thunderstorms in northern Klamath and northwest Lake counties
Thursday afternoon ahead of the upper trough.
Confidence is increasing for widespread wetting rains Sunday and
possibly Monday/Tuesday as a frontal boundary swings in from the
northwest. The highest confidence for wetting rains is for areas
along and west of the Cascades, but latest model output agrees that
East Side areas should get wet too. Longer-term data suggests that
temperatures will remain near to below normal through much of next
week. SK
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.
CA...None.
Pacific Coastal Waters...Small Craft Advisory until 11 AM PDT Thursday for
PZZ350-356-370-376.
Gale Warning until 11 PM PDT this evening for PZZ356-376.
Small Craft Advisory for hazardous seas from 5 AM Wednesday to
11 AM PDT Thursday for PZZ350-356-370.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 2:51 AM PDT | Hazardous Seas Warning | MFR | 20 hr | |
| Sep 28, 1:27 PM PDT | Red Flag Warning | MFR | Klamath, Lake | 30 hr |
| Sep 28, 2:08 PM PDT | Wind Advisory | MFR | Siskiyou | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.